Alert archive / Oregon / Flash Flood Warnings in 2013
Flash Flood Warning 2, NWS Pendleton, OR
NWS Pendleton, OR issued this flash flood warning at Jul 2, 2013, 3:36 PM PDT for Wallowa County, Oregon. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2013, 3:36 PM PDT (22:36 UTC)
- Expired
- Jul 2, 2013, 7:00 PM PDT
- In force
- 3 hr
- Issued by
- NWS Pendleton, OR
- Area
- Storm-based polygon
- Flood severity
- None
County Wallowa County, OR
The radar
The Pendleton radar (KPDT), 159 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.6 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3317 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -81 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
372
WGUS56 KPDT 022236
FFWPDT
ORC063-030000-
/O.NEW.KPDT.FF.W.0002.130702T2236Z-130703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
336 PM PDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL WALLOWA COUNTY IN NORTHEAST OREGON...
* UNTIL 500 PM PDT
* AT 330 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SQUAW CREEK...BIG SHEEP CREEK...TIMBER CREEK...RICH CREEK...CARROL
CREEK...MORGAN CREEK...SHORT CREEK...GUMBOOT CREEK...DRY CREEK...
GROUSE CREEK...TYEE CREEK...COYOTE CREEK...NORTH FORK CARROL CREEK...
PRAIRIE CREEK...OWL CREEK...SALT CREEK...THREEBUCK CREEK...TWOBUCK
CREEK...LITTLE SHEEP CREEK...FERGUSON CREEK...WALLOWA VALLEY
IMPROVEMENT CANAL...IMNAHA RIVER...LICK CREEK...MUD SPRING CREEK...
SUMMIT CREEK...STEAMBOAT CREEK...THIRTYTWO POINT CREEK...SNAKE
RIVER...KIRBY CREEK...LEEP CREEK...ROAD CREEK...CRAZYMAN CREEK...
MAHOGANY CREEK...NORTH FORK GUMBOOT CREEK...SKOOKUM CREEK...NORTH
PINE CREEK AND MCCULLY CREEK.
FLOODING IS OCCURRING OR IS IMMINENT. MUDSLIDES ARE POSSIBLE. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS
SHOULD AVOID STREAMS OR CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4535 11697 4536 11689 4531 11681 4524 11671
4512 11676 4510 11702 4526 11718
$$
DGW3 follow-up statements
350
WGUS76 KPDT 022334
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
434 PM PDT TUE JUL 2 2013
ORC063-030000-
/O.CON.KPDT.FF.W.0002.000000T0000Z-130703T0000Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALLOWA OR-
434 PM PDT TUE JUL 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 500 PM PDT FOR SOUTH
CENTRAL WALLOWA COUNTY...
AT 430 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED
AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SQUAW CREEK...BIG SHEEP CREEK...TIMBER CREEK...RICH CREEK...CARROL
CREEK...MORGAN CREEK...SHORT CREEK...GUMBOOT CREEK...DRY CREEK...
GROUSE CREEK...TYEE CREEK...COYOTE CREEK...NORTH FORK CARROL CREEK...
PRAIRIE CREEK...OWL CREEK...SALT CREEK...THREEBUCK CREEK...TWOBUCK
CREEK...LITTLE SHEEP CREEK...FERGUSON CREEK...WALLOWA VALLEY
IMPROVEMENT CANAL...IMNAHA RIVER...LICK CREEK...MUD SPRING CREEK...
SUMMIT CREEK...STEAMBOAT CREEK...THIRTYTWO POINT CREEK...SNAKE
RIVER...KIRBY CREEK...LEEP CREEK...ROAD CREEK...CRAZYMAN CREEK...
MAHOGANY CREEK...NORTH FORK GUMBOOT CREEK...SKOOKUM CREEK...NORTH
PINE CREEK AND MCCULLY CREEK.
FLOODING IS OCCURRING OR IS IMMINENT. MUDSLIDES ARE POSSIBLE IN
STEEP TERRAIN OF THE EAGLE CAPS. IT IS IMPORTANT TO KNOW WHERE YOU
ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4535 11697 4536 11689 4531 11681 4524 11671
4512 11676 4510 11702 4526 11718
$$
DGW518
WGUS56 KPDT 022351
FFWPDT
ORC063-030200-
/O.EXT.KPDT.FF.W.0002.000000T0000Z-130703T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PENDLETON OR
451 PM PDT TUE JUL 2 2013
THE NATIONAL WEATHER SERVICE IN PENDLETON HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL WALLOWA COUNTY IN NORTHEAST OREGON...
* UNTIL 700 PM PDT
* AT 442 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SQUAW CREEK...BIG SHEEP CREEK...TIMBER CREEK...RICH CREEK...CARROL
CREEK...MORGAN CREEK...SHORT CREEK...GUMBOOT CREEK...DRY CREEK...
GROUSE CREEK...TYEE CREEK...COYOTE CREEK...NORTH FORK CARROL CREEK...
PRAIRIE CREEK...OWL CREEK...SALT CREEK...THREEBUCK CREEK...TWOBUCK
CREEK...LITTLE SHEEP CREEK...FERGUSON CREEK...WALLOWA VALLEY
IMPROVEMENT CANAL...IMNAHA RIVER...LICK CREEK...MUD SPRING CREEK...
SUMMIT CREEK...STEAMBOAT CREEK...THIRTYTWO POINT CREEK...SNAKE
RIVER...KIRBY CREEK...LEEP CREEK...ROAD CREEK...CRAZYMAN CREEK...
MAHOGANY CREEK...NORTH FORK GUMBOOT CREEK...SKOOKUM CREEK...NORTH
PINE CREEK AND MCCULLY CREEK.
FLOODING IS OCCURRING OR IS IMMINENT. MUDSLIDES ARE POSSIBLE IN
STEEP TERRAIN OF THE EAGLE CAPS. IT IS IMPORTANT TO KNOW WHERE YOU
ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR
CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4535 11697 4536 11689 4531 11681 4524 11671
4512 11676 4510 11702 4526 11718
$$
DGW427
WGUS76 KPDT 030100
FFSPDT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
600 PM PDT TUE JUL 2 2013
ORC063-030200-
/O.CON.KPDT.FF.W.0002.000000T0000Z-130703T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WALLOWA OR-
600 PM PDT TUE JUL 2 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM PDT FOR SOUTH
CENTRAL WALLOWA COUNTY...
HEAVY RAIN HAS ENDED...HOWEVER RESIDUAL RUNOFF MAY CAUSE FLASH
FLOODING ACROSS THE AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...
SQUAW CREEK...BIG SHEEP CREEK...TIMBER CREEK...RICH CREEK...CARROL
CREEK...MORGAN CREEK...SHORT CREEK...GUMBOOT CREEK...DRY CREEK...
GROUSE CREEK...TYEE CREEK...COYOTE CREEK...NORTH FORK CARROL CREEK...
PRAIRIE CREEK...OWL CREEK...SALT CREEK...THREEBUCK CREEK...TWOBUCK
CREEK...LITTLE SHEEP CREEK...FERGUSON CREEK...WALLOWA VALLEY
IMPROVEMENT CANAL...IMNAHA RIVER...LICK CREEK...MUD SPRING CREEK...
SUMMIT CREEK...STEAMBOAT CREEK...THIRTYTWO POINT CREEK...SNAKE
RIVER...KIRBY CREEK...LEEP CREEK...ROAD CREEK...CRAZYMAN CREEK...
MAHOGANY CREEK...NORTH FORK GUMBOOT CREEK...SKOOKUM CREEK...NORTH
PINE CREEK AND MCCULLY CREEK.
MUDSLIDES ARE POSSIBLE IN STEEP TERRAIN OF THE EAGLE CAPS. IT IS
IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR
CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS
SHOULD AVOID STREAMS OR CREEKS.
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.
&&
LAT...LON 4535 11697 4536 11689 4531 11681 4524 11671
4512 11676 4510 11702 4526 11718
$$
DGWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this flash flood warning went out at Jul 2, 2:30 PM PDT, 1 hour 6 minutes earlier.
Area forecast discussion, Jul 2, 2:30 PM PDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
230 PM PDT TUE JUL 2 2013
.SHORT TERM...TONIGHT THROUGH FRIDAY. STRONG HIGH PRESSURE CONTINUES
TO DOMINATE THE AREAS WEATHER WITH VERY HOT TEMPERATURES. ALREADY
THE TEMPERATURE HAS REACHED 103 IN PENDLETON AND THE HEAT ADVISORY
CONTINUES INTO THIS EVENING. A DISTURBANCE COMBINING WITH DAYTIME
HEATING MAY PRODUCE SOME TSRA OVER CENTRAL OREGON AND THIS EXTENDS
EAST INTO THE OCHOCOS AND BLUE/WALLOWA MOUNTAINS THIS AFTERNOON AND
EVENING. THE HIGH PRESSURE DRIFTS SLIGHTLY EAST ALLOWING FOR
SOMEWHAT COOLER MARINE AREA TO SEEP THROUGH THE GORGE AND MOVE
INLAND. THIS MAY COOL HIGH TEMPERATURES A FEW DEGREES FROM TODAY.
THE MODELS ARE HINTING AT A WEAK DISTURBANCE MOVING ACROSS SOUTHERN
OREGON AND THIS COULD PRODUCE ISOLD TSRA OVER CENTRAL OREGON AS WELL
AND THE BLUE/WALLOWAS AGAIN TOMORROW AFTERNOON AND EVENING.
OTHERWISE THE INSTABILITY PUSHES SOUTH AND EAST AND DRIER CONDITIONS
ALONG WITH COOLER TEMPERATURES ARE EXPECTED FOR THURSDAY. BY FRIDAY
THE HIGH PRESSURE IS FORECAST TO MOVE EAST AND AWAY FROM THE REGION
ALLOWING FOR EVEN COOLER TEMPERATURES ALONG WITH DRY CONDITIONS
TOWARD THE END OF THE WORK WEEK.
.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT...LONG
TERM...WESTERLY FLOW WILL SET IN SATURDAY AFTERNOON. WINDS WILL
STILL BE BREEZY SATURDAY AND SUNDAY...MAINLY ALONG THE COLUMBIA
RIVER GORGE AND THE KITTITAS VALLEY. OVERALL...CONDITIONS WILL BE
DRY FOR THE EXTENDED WITH HIGH PRESSURE REBUILDING OVER THE AREA
BRINGING TEMPERATURES BACK UP TO THE UPPER 90S BY MID NEXT WEEK.
THERE IS A HINT AT POSSIBLY SOME MID LEVEL MOISTURE ALONG
GRANT...BAKER...UNION...WALLOWA COUNTY AREA SUNDAY THROUGH TUESDAY
AS THE FLOW SHIFTS TO THE SOUTHWEST...BUT WILL WAIT FOR MORE MODEL
RUNS TO COME IN BEFORE ADDING THUNDER TO THE FORECAST. WEBER
&&
.AVIATION...PREVIOUS DISCUSSION...18Z TAFS...ISOLATED THUNDERSTORMS
POSSIBLE THIS AFTERNOON...AFFECTING AREAS OF CENTRAL OREGON NEAR
KRDM AND KBDN. OTHERWISE...FEW-SCT MID AND HIGH LEVEL CLOUDS ARE
EXPECTED FOR THE NEXT 18-24 HOURS. KPSC...KDLS...AND KYKM SHOULD
HAVE SKC CONDITIONS AFTER 12Z. WINDS WILL INCREASE THIS AFTERNOON TO
10-15 KNOTS FOR MOST TAF SITES. AT KDLS...NW WINDS 15-20 KTS
GUSTING TO 30 KTS ARE FORECAST FROM 22Z-04Z. WEBER
&&
.FIRE WEATHER...A WEAK MARINE PUSH IS STILL EXPECTED ON WEDNESDAY
WITH A STRONGER PUSH STILL ANTICIPATED FOR THURSDAY. THE MARINE AIR
WILL INITIALLY BE SHALLOW, ESPECIALLY ON WEDNESDAY. AS A RESULT
WINDS WILL INCREASE ACROSS THE COLUMBIA BASIN AND NORTH CENTRAL
OREGON DURING THE AFTERNOON AND EVENING HOURS EACH DAY. RELATIVE
HUMIDITIES WILL BE LOW DURING THESE SAME HOURS EACH DAY. WITH THE
LOW HUMIDITY, WINDY CONDITIONS, AND WITH THURSDAY BEING THE FOURTH
OF JULY, HAVE UPGRADED THE FIRE WEATHER WATCH FOR WINDS AND LOW RH
FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING TO A RED FLAG
WARNING. EXPECT THE MAIN IMPACTS IN ZONES 630, 631 AND 675 TO BE IN
THE FINE FUELS REGIONS. CONDITIONS ON THURSDAY MAY BE SOMEWHAT MORE
WIDESPREAD THAN ON WEDNESDAY. 90
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 68 95 59 89 / 10 10 0 0
ALW 72 95 62 89 / 10 10 0 0
PSC 69 98 61 91 / 10 10 0 0
YKM 67 93 59 88 / 10 0 0 0
HRI 69 97 61 91 / 10 10 0 0
ELN 64 89 57 86 / 10 0 0 0
RDM 61 93 52 85 / 20 10 10 10
LGD 65 89 51 83 / 20 20 10 10
GCD 65 90 56 82 / 20 20 20 10
DLS 66 91 60 85 / 10 10 0 0
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...RED FLAG WARNING FROM NOON WEDNESDAY TO 10 PM PDT THURSDAY
ORZ041-042-044-503-505>508.
HEAT ADVISORY UNTIL 10 PM PDT THIS EVENING ORZ041-044-505-507.
WA...RED FLAG WARNING FROM NOON WEDNESDAY TO 10 PM PDT THURSDAY
WAZ024-026>029-521.
HEAT ADVISORY UNTIL 10 PM PDT THIS EVENING WAZ024-026>029.
&&
THREAT INDEX
WEDNESDAY : GREEN
THURSDAY : GREEN
FRIDAY : GREEN
GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES.
YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT.
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/89/89Hazardous weather outlook, Jul 2, 5:17 AM PDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PENDLETON OR 517 AM PDT TUE JUL 2 2013 ORZ041-044-505-507-WAZ024-026>029-031230- EASTERN COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON-JOHN DAY BASIN- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY- YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- 517 AM PDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OREGON...NORTH CENTRAL OREGON...NORTHEAST OREGON...CENTRAL WASHINGTON...SOUTH CENTRAL WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT STRONG HIGH PRESSURE WILL RESULT IN RECORD BREAKING HEAT TOADY. A HEAT ADVISORY IS IN EFFECT FOR TODAY IN THE LOWER ELEVATIONS FOR HIGH TEMPERATURES IN THE 102 TO 108 RANGE. PLEASE REFER TO NWS PRODUCT ID PDXNPWPDT FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY COOLING WILL TAKE PLACE STARTING THURSDAY AND THROUGH THE WEEKEND AS A WESTERLY FLOW DEVELOPS OVER THE REGION IN COOLER AIR FROM THE PACIFIC. A FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONES 675 AND 631. THESE ZONES COVER PARTS OF THE LOWER COLUMBIA BASIN, YAKIMA VALLEY, AND KITTITAS VALLEY. THIS WATCH IS FOR WINDS AND LOW RELATIVE HUMIDITY. REFER TO PDXRFWPDT FOR MORE DETAILS. ORZ049-050-502-503-506-509-WAZ030-031230- GRANDE RONDE VALLEY-WALLOWA COUNTY- NORTHERN BLUE MOUNTAINS OF OREGON- SOUTHERN BLUE MOUNTAINS OF OREGON-OCHOCO-JOHN DAY HIGHLANDS- EAST SLOPES OF THE OREGON CASCADES- NORTHWEST BLUE MOUNTAINS OF WASHINGTON- 517 AM PDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OREGON...NORTHEAST OREGON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE...THE STRONGER STORMS COULD PRODUCE GUSTY WINDS AND SMALL HAIL ALONG WITH BRIEF HEAVY RAINFALL. DANGEROUS LIGHTNING ASSOCIATED WITH THESE STORMS MAY ALSO CAUSE NEW FIRE STARTS...ESPECIALLY IN DRY GRASSY AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY AFTERNOON AND EVENING THUNDERSTORMS ARE POSSIBLE ONCE MORE ON WEDNESDAY THOUGH FURTHER SOUTH AND EAST IN THE JOHN DAY HIGHLANDS AND FAR EASTERN OREGON DUE TO A WESTERLY FLOW DEVELOPING IN THE REGION. THESE STORMS MAY PRESENT GUSTY WINDS...SMALL HAIL...AND BRIEF HEAVY RAINFALL. ORZ042-508-WAZ521-031230- NORTH CENTRAL OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- SIMCOE HIGHLANDS- 517 AM PDT TUE JUL 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL OREGON...NORTH CENTRAL OREGON AND SOUTH WASHINGTON. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS FIRE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A FIRE WEATHER WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING FOR FIRE WEATHER ZONE 631. THIS ZONE COVERS PARTS OF NORTH CENTRAL OREGON AND THE BLUE MOUNTAIN FOOTHILLS. THIS WATCH IS FOR WINDS AND LOW RELATIVE HUMIDITY. REFER TO PDXRFWPDT FOR MORE DETAILS.
In the hours before
Special weather statement, Jul 2, 3:25 PM PDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PENDLETON OR
325 PM PDT TUE JUL 2 2013
ORZ050-022300-
WALLOWA COUNTY OR-
325 PM PDT TUE JUL 2 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WALLOWA COUNTY UNTIL 400
PM PDT...
AT 318 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES SOUTHEAST OF JOSEPH...OR 50 MILES
NORTHEAST OF BAKER...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.
LAT...LON 4544 11690 4528 11671 4519 11673 4509 11681
4510 11702 4526 11720
TIME...MOT...LOC 2225Z 231DEG 14KT 4525 11702
DGWThe office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 1:53 PM PDT | Red Flag Warning | PDT | 56 hr | |
| Jul 2, 3:25 PM PDT | Special Weather Statement | PDT | Wallowa | 35 min |
Nearby
Flash Flood Warnings in Oregon, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.